Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Taking synthorid and yaz birth control. Noticed dry and peeling skin on labia. Cause and cure?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
My husband is in the military and we just moved to Germany. We have been here for about 3 months and for those 3 months since we have been here after my period the area right above my clitoris in the "fold" rips. It happens while I am having sex or when I wipe - basically when my labia moves/opens... Then last month it looked like I had dry/peeling skin on the outside of my labia. I just ended my period a few days ago and sure enough it happened again. It is painful but not unbearable. I am also taking synthorid for my hypothyroidism and am on Yaz birth control - I don't know if my medications are drying me out. Also there is no unusual discharge or smell.
Posted Thu, 21 Mar 2013 in Women's Health
Answered by Dr. S Patra 2 hours later

Thanks for writing to us.

Dry/ peeling skin on the outside of labia or right over the clitoris is indicative of an allergic reaction. As it occurred just after your period over, then it could be due to use of the pad/ tampons or pantyliner, causing too much dryness and your skin is peeling to help itself get better.

Other associated factors for above condition are using cosmetic/ bath products/ body wash or shaving cream/ condoms or other chemical substance.

As there is no unusual discharge or bad smell, then possibility of sexually transmitted disease (STD) or vaginal infection is unlikely.

Taking above said medications are also not likely the causes as they make dry skin all parts of the body as side effects (in extreme cases) and not just around your genital region or specifically outside of the labia.

In addition, associated itching or rash on other body parts may indicate that you are allergic to them.

If you're not allergic to them, you should try things labeled with "for sensitive skin only" as your products might be the aggravating agent for your skin around labial region. You may need to change or stop using such products.

Here, I suggest you to consult with a dermatologist for clinical examination and relevant investigation. Proper treatment depends on pin point diagnosis of the underlying causes.

Using aloe vera gel or 1% hydrocortisone cream over the affected skin region are quite helpful in such cases.

Try to avoid any type of sexual activity or using bath products/ chemical cosmetics till complete course of treatment.

Take healthy diet with anti-oxidant supplements and drink more water to stay hydrated. Maintenance of genital hygiene is also the key thing in this case.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish your good health & take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor